Alert archive / Washington / Wind Advisories in 2005
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 13, 2005, 8:10 PM PST for Morrow County, Umatilla County, Oregon; 5 counties in Washington. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2005, 8:10 PM PST (04:10 UTC)
- Expired
- Nov 13, 2005, 11:37 PM PST
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 43 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 140410 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 810 PM PST SUN NOV 13 2005 ORZ044-045-WAZ028-029-140900- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/ /O.NEW.KPDT.WI.Y.0020.051114T0410Z-051114T0900Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 810 PM PST SUN NOV 13 2005 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY MORNING. VERY WINDY SOUTHWEST TO WEST WINDS WILL CONTINUE FOR THE REST OF THIS EVENING ACROSS THE COLUMBIA BASIN...AND BLUE MOUNTAIN FOOTHILLS. SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 140414 CCA NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 810 PM PST SUN NOV 13 2005 ORZ044-045-WAZ028-029-140900- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/ /O.NEW.KPDT.WI.Y.0020.051114T0410Z-051114T0900Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 810 PM PST SUN NOV 13 2005 ...WIND ADVISORY IS EXTENDED UNTIL 1 AM PST MONDAY... VERY WINDY SOUTHWEST TO WEST WINDS WILL CONTINUE FOR THE REST OF THIS EVENING ACROSS THE COLUMBIA BASIN...AND BLUE MOUNTAIN FOOTHILLS. SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 140737 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1137 PM PST SUN NOV 13 2005 ORZ044-045-WAZ028-029-140845- /O.CAN.KPDT.WI.Y.0020.000000T0000Z-051114T0900Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 1137 PM PST SUN NOV 13 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:32 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Nov 13, 2:32 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 232 PM PST SUN NOV 13 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...RADAR INDICATES PRECIPITATION OVER EASTERN OREGON HAS DECREASED TO SCATTERED SHOWERS. SATELLITE SHOWS NUMEROUS BREAKS HAVE DEVELOPED IN THE LOWER COLUMBIA BASIN AND DESCHUTES PLATEAU. PRESSURE GRADIENTS ARE INCREASING OVER EASTERN WASHINGTON AND OREGON. WINDS HAVE BEGUN TO INCREASE...BUT DO NOT JUSTIFY EXISTING WIND ADVISORIES/WARNINGS EXCEPT IN THE GRANDE RONDE VALLEY. WITH THE JETSTREAM OVERHEAD MIXING OF HIGHER WINDS ALOFT IS STILL POSSIBLE...SO I DECIDED TO LET WIND ADVISORIES IN THE LOWER COLUMBIA BASIN AND FOOTHILLS CONTINUE...BUT WILL CANCEL HIGH WIND WARNING IN THE KITTITAS VALLEY. WINDS DECREASED BELOW WIND ADVISORY FOR LADD CANYON AND THE TOWN OF UNION SO DROPPED ADVISORY FOR THERE AS WELL. WINDS WILL DECREASE THIS EVENING AS PRESSURE GRADIENTS RELAX. A RIDGE WILL BUILD OFFSHORE WITH NORTHWEST FLOW OVER THE AREA. UPSLOPE EFFECTS WILL TRIGGER SHOWERS IN THE MOUNTAINS TONIGHT AND MONDAY. AS THE RIDGE BUILDS SHOWER ACTIVITY WILL DECREASE IN THE MOUNTAINS. BY MONDAY NIGHT MOISTURE WILL BE VERY LIMITED AND SHOWERS WILL END IN THE MOUNTAINS. WITH THE BUILDING RIDGE THE ATMOSPHERE WILL DRY OUT AND WINDS WILL BE LIGHT...ALLOWING GOOD RADIATIONAL COOLING MONDAY AND TUESDAY NIGHT. PATCHY FOG WILL BEGIN TO DEVELOP IN VALLEYS UNDER STRONG SURFACE INVERSIONS AT NIGHT. COONFIELD .LONG TERM...WEDNESDAY THROUGH SUNDAY...A STRONG UPPER RIDGE WILL PERSIST THROUGH AT LEAST SATURDAY. THE RIDGE AXIS WILL SLOWLY SHIFT FROM OF OFFSHORE THURSDAY TO A POSITION OVER THE PACIFIC NORTHWEST SATURDAY. SOME DIFFERENCES HAVE MID RANGE MODELS WITH THE GFS CONTINUING THE RIDGE OVER THE REGION INTO SUNDAY...BUT THE ECMWF NOW INDICATING THAT A DISTURBANCE MAY FLATTEN THE RIDGE SOME SUNDAY. FOR NOW WILL CONTINUE WITH THE IDEA OF A STRONG RIDGE PERSISTING THROUGH THE ENTIRE PERIOD. AS A RESULT HAVE CONTINUE THE CURRENT FORECAST OF THE DEVELOPMENT OF A WIDESPREAD AREA OF FOG/LOW CLOUDINESS ACROSS THE COLUMBIA BASIN...AND POSSIBLY EXTENDING INTO THE JOHN DAY BASIN AND TO NORTHERN DESCHUTES COUNTY BY SATURDAY. DAYTIME TEMPS WILL BE WARMER IN THE MOUNTAINS THAN IN THE BASINS DUE TO THIS FOG AND STRATUS. 90 && .AVIATION...A FEW SHOWERS LINGER ALONG THE UPSLOPE AREAS OF THE NORTHEAST AND CENTRAL OREGON MOUNTAINS...OTHERWISE PRECIP IS LARGELY DONE ACROSS THE AREA. CEILINGS ARE GENERALLY LOW END VFR (3500-6000 FEET AGL)...THOUGH THESE CEILINGS ARE SCATTERED AT KPSC...KYKM AND KDLS. SOME LOCAL CEILINGS IN THE MVFR RANGE WILL BE ENCOUNTERED OVER THE MOUNTAINS AND NEAR SHOWERS. SUSTAINED WINDS CONTINUE TO RISE INTO THE 15 TO 25 KT RANGE. GUSTS WILL BE IN THE 20 TO 30 KT RANGE. STILL EXPECT THE WINDS AND CLOUD COVER TO GRADUALLY DECREASE THROUGH OVERNIGHT. SHOULD BE LESS CLOUD COVER MONDAY WITH LIGHTER WINDS FROM MAINLY WEST TO NORTHWEST DIRECTIONS. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 38 48 28 45 / 10 10 10 0 ALW 37 47 30 46 / 10 10 0 0 PSC 32 48 24 48 / 10 10 0 0 YKM 31 49 26 49 / 10 10 0 0 HRI 33 50 22 44 / 10 10 0 0 ELN 32 45 23 45 / 10 10 10 10 RDM 33 50 19 52 / 10 10 10 0 LGD 36 38 20 42 / 20 20 10 0 5J0 33 44 21 48 / 20 10 10 0 DLS 41 55 31 49 / 10 10 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ044-ORZ045. WA...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR WAZ028-WAZ029. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/90/90
Hazardous weather outlook, Nov 13, 5:40 PM PST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
540 PM PST SUN NOV 13 2005
WAZ024>030-ORZ041>050-141315-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
540 PM PST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
STRONG WIND
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
A STRONG LOW PRESSURE SYSTEM WITH A TIGHT SURFACE PRESSURE GRADIENT
COMBINED WITH A STRONG UPPER LEVEL JET STREAM IS CAUSING GUSTY WINDS
IN THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. A WIND
ADVISORY IS IN EFFECT FOR THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN
FOOTHILLS THIS EVENING UNTIL 8 PM. PLEASE SEE AWIPS PRODUCT ID
PDXNPWPDT FOR DETAILS. THE WINDS WILL DECREASE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WITH DRY AND STABLE CONDITIONS WILL DOMINATE THROUGH
THE PERIOD. THE ONLY WEATHER CONCERN IS FOR FOG/FREEZING FOG IN
AREAS DUE TO TRAPPED MOISTURE IN THE VALLEYS AND THE COLUMBIA BASIN
UNDER SURFACE BASED INVERSIONS AND HIGH PRESSURE ALOFT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Wind Advisories in Washington, 2005Wind Advisories in Oregon, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.